Alert archive / Oregon / Wind Advisories in 2011

Wind Advisory 1, NWS Portland, OR

February 12, 2011

NWS Portland, OR issued this wind advisory at Feb 12, 2011, 3:48 PM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2011, 3:48 PM PST (23:48 UTC)
Expired
Feb 12, 2011, 9:09 PM PST
In force
5 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WWUS76 KPQR 122348
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
348 PM PST SAT FEB 12 2011

...UPDATED TO INCREASE THE WIND GUSTS ALONG THE COAST AND INCLUDE
THE COASTAL COMMUNITIES...

.STRONG WINDS AHEAD OF A STRONG PACIFIC COLD FRONT WILL CONTINUE
UNTIL THE FRONT MAKES LANDFALL BY 8 PM ALONG THE SOUTH WASHINGTON
AND NORTH OREGON COAST AND BY 10 PM ALONG THE CENTRAL OREGON
COAST.

ORZ003-004-WAZ020-130600-
/O.EXA.KPQR.HW.W.0003.000000T0000Z-110213T0600Z/
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS-
INCLUDING THE CITY OF...VERNONIA
348 PM PST SAT FEB 12 2011

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
THE WILLAPA HILLS AND THE COAST RANGE OF NORTHERN AND CENTRAL
OREGON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH OVER
  THE HIGHER TERRAIN. WINDS IN SHELTERED VALLEYS SUCH AS THE
  NEHALEM RIVER VALLEY WILL BE SIGNIFICANTLY LIGHTER. 

* TIMING: THROUGH 10 PM TONIGHT.

* LOCATIONS INCLUDE: EXPOSED RIDGES OF THE COAST RANGE AND WILLAPA
  HILLS...AS WELL AS SOME OF THE PASSES THROUGH THE COAST RANGE.
  TOWNS MOST LIKELY TO BE AFFECTED INCLUDE FRANCES...THE GALES
  CREEK AREA...AND BLODGETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS
TRAVELING ACROSS THE COAST RANGE SHOULD BE PREPARED FOR STRONG
WINDS AND THE POTENTIAL FOR DOWNED TREES OR TREE LIMBS.

&&

$$

ORZ001-002-WAZ021-130600-
/O.CON.KPQR.HW.W.0003.000000T0000Z-110213T0600Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
348 PM PST SAT FEB 12 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON
COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING.

* WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH...
  ESPECIALLY BEACHES AND HEADLANDS.

* TIMING: THROUGH 10 PM TONIGHT.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH...
  TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH...
  CAPE DISAPPOINTMENT 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ005>008-WAZ022-039-130600-
/O.NEW.KPQR.WI.Y.0001.110212T2348Z-110213T0600Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER...
BATTLE GROUND...CAMAS...WASHOUGAL
348 PM PST SAT FEB 12 2011

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE
GREATER PORTLAND AND VANCOUVER AREA...THE CENTRAL AND SOUTHERN
WILLAMETTE VALLEY...THE LOWER COLUMBIA...AND THE INTERSTATE 5
CORRIDOR IN SOUTHWEST WASHINGTON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING.

* WINDS: SOUTH WINDS GUSTING TO 40 TO 50 MPH HAVE ALREADY BEEN
  REPORTED AT PORTLAND AND SALEM AIRPORTS. EXPECT THESE WINDS TO
  CONTINUE INTO THIS EVENING.

* TIMING: UNTIL 10 PM TONIGHT.

* LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM...
  MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...
  TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...CAMAS...
  WASHOUGAL...LONGVIEW...KELSO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY RESULT IN DOWNED TREES OR TREE LIMBS...WHICH MAY
IN TURN CAUSE SOME POWER OUTAGES ACROSS THE AREA. WINDS OF THESE 
MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

WEAGLE
3 follow-up statements
636 
WWUS76 KPQR 130010 CCA
NPWPQR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
409 PM PST SAT FEB 12 2011

ORZ003-004-WAZ020-130600-
/O.EXA.KPQR.HW.W.0003.000000T0000Z-110213T0600Z/
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS-
INCLUDING THE CITY OF...VERNONIA
409 PM PST SAT FEB 12 2011

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING FOR
THE WILLAPA HILLS AND THE COAST RANGE OF NORTHERN AND CENTRAL
OREGON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH OVER
  THE HIGHER TERRAIN. WINDS IN SHELTERED VALLEYS SUCH AS THE
  NEHALEM RIVER VALLEY WILL BE SIGNIFICANTLY LIGHTER. 

* TIMING: THROUGH 10 PM TONIGHT.

* LOCATIONS INCLUDE: EXPOSED RIDGES OF THE COAST RANGE AND WILLAPA
  HILLS...AS WELL AS SOME OF THE PASSES THROUGH THE COAST RANGE.
  TOWNS MOST LIKELY TO BE AFFECTED INCLUDE FRANCES...THE GALES
  CREEK AREA...AND BLODGETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS
TRAVELING ACROSS THE COAST RANGE SHOULD BE PREPARED FOR STRONG
WINDS AND THE POTENTIAL FOR DOWNED TREES OR TREE LIMBS.

&&

$$

ORZ001-002-WAZ021-130600-
/O.CON.KPQR.HW.W.0003.000000T0000Z-110213T0600Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
409 PM PST SAT FEB 12 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON
COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING.

* WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH...
  ESPECIALLY BEACHES AND HEADLANDS.

* TIMING: THROUGH 10 PM TONIGHT.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH...
  TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH...
  CAPE DISAPPOINTMENT 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ005>008-WAZ022-039-130600-
/O.NEW.KPQR.WI.Y.0001.110213T0009Z-110213T0600Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER...
BATTLE GROUND...CAMAS...WASHOUGAL
409 PM PST SAT FEB 12 2011

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE
GREATER PORTLAND AND VANCOUVER AREA...THE CENTRAL AND SOUTHERN
WILLAMETTE VALLEY...THE LOWER COLUMBIA...AND THE INTERSTATE 5
CORRIDOR IN SOUTHWEST WASHINGTON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING.

* WINDS: SOUTH WINDS GUSTING TO 40 TO 50 MPH HAVE ALREADY BEEN
  REPORTED AT PORTLAND AND SALEM AIRPORTS. EXPECT THESE WINDS TO
  CONTINUE INTO THIS EVENING.

* TIMING: UNTIL 10 PM TONIGHT.

* LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM...
  MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...
  TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...CAMAS...
  WASHOUGAL...LONGVIEW...KELSO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY RESULT IN DOWNED TREES OR TREE LIMBS...WHICH MAY
IN TURN CAUSE SOME POWER OUTAGES ACROSS THE AREA. WINDS OF THESE 
MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

WEAGLE
063 
WWUS76 KPQR 130154
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
554 PM PST SAT FEB 12 2011

ORZ001-WAZ020-021-130300-
/O.CAN.KPQR.HW.W.0003.000000T0000Z-110213T0600Z/
NORTH OREGON COAST-WILLAPA HILLS-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
554 PM PST SAT FEB 12 2011

...HIGH WIND WARNING IS CANCELLED FOR THE SOUTH WASHINGTON
COAST...THE WILLAPA HILLS...AND THE NORTH OREGON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING.

THE COLD FRONT WHICH WAS PRODUCING STRONG SOUTH WINDS HAS MOVED
ACROSS THE AREA. WINDS HAVE SHIFTED SOUTHWEST AND ARE DECREASING
BEHIND THE FRONT. THEREFORE THE HIGH WIND WARNING IS CANCELLED. 

SOUTHWEST WIND GUSTS TO 45 MPH ARE STILL LIKELY AT TIMES
THROUGHOUT THIS EVENING.

$$

ORZ002>004-130600-
/O.CON.KPQR.HW.W.0003.000000T0000Z-110213T0600Z/
CENTRAL OREGON COAST-COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...VERNONIA
554 PM PST SAT FEB 12 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING FOR THE CENTRAL OREGON COAST...AS WELL AS THE COAST RANGE
OF NORTHERN AND CENTRAL OREGON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING.

* WINDS: SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH 
  OVER THE HIGHER TERRAIN. WINDS IN SHELTERED VALLEYS SUCH AS THE 
  NEHALEM RIVER VALLEY WILL BE SIGNIFICANTLY LIGHTER. 

* TIMING: THROUGH 10 PM TONIGHT.

* LOCATIONS INCLUDE: VERNONIA...LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS
TRAVELING ACROSS THE COAST RANGE SHOULD BE PREPARED FOR STRONG
WINDS AND THE POTENTIAL FOR DOWNED TREES OR TREE LIMBS.

&&

$$

ORZ005>008-WAZ022-039-130600-
/O.CON.KPQR.WI.Y.0001.000000T0000Z-110213T0600Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER...
BATTLE GROUND...CAMAS...WASHOUGAL
554 PM PST SAT FEB 12 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR THE GREATER PORTLAND AND VANCOUVER AREA...THE CENTRAL AND
SOUTHERN WILLAMETTE VALLEY...THE LOWER COLUMBIA...AND THE
INTERSTATE 5 CORRIDOR IN SOUTHWEST WASHINGTON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH HAVE
  BEEN COMMON THROUGHOUT THE INTERIOR VALLEYS LATE THIS AFTERNOON
  INTO EARLY THIS EVENING. WINDS APPEAR TO BE DECREASING SLIGHTLY
  THIS EVENING...HOWEVER GUSTS TO 45 MPH WILL STILL BE POSSIBLE
  UNTIL A COLD FRONT MOVES THROUGH LATER THIS EVENING.

* TIMING: UNTIL 10 PM TONIGHT.

* LOCATIONS INCLUDE: EUGENE...CORVALLIS...ALBANY...SALEM...
  MCMINNVILLE...HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...
  TROUTDALE...ST. HELENS...VANCOUVER...BATTLE GROUND...CAMAS...
  WASHOUGAL...LONGVIEW...KELSO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY RESULT IN DOWNED TREES OR TREE LIMBS...WHICH MAY
IN TURN CAUSE SOME POWER OUTAGES ACROSS THE AREA. WINDS OF THESE
MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

WEAGLE
849 
WWUS76 KPQR 130509
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
909 PM PST SAT FEB 12 2011

ORZ002>004-130615-
/O.CAN.KPQR.HW.W.0003.000000T0000Z-110213T0600Z/
CENTRAL OREGON COAST-COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...VERNONIA
909 PM PST SAT FEB 12 2011

...HIGH WIND WARNING IS CANCELLED FOR THE CENTRAL OREGON COAST AND
THE COAST RANGE OF NORTHERN AND CENTRAL OREGON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. 

THE COLD FRONT WHICH WAS PRODUCING STRONG AND GUSTY SOUTH WINDS
HAS MOVED EAST OF THE AREA...AND WINDS HAVE SINCE DECREASED.
THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.


$$

ORZ005>008-WAZ022-039-130615-
/O.CAN.KPQR.WI.Y.0001.000000T0000Z-110213T0600Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER...
BATTLE GROUND...CAMAS...WASHOUGAL
909 PM PST SAT FEB 12 2011

...WIND ADVISORY IS CANCELLED FOR THE GREATER PORTLAND AND
VANCOUVER AREA...THE CENTRAL AND SOUTHERN WILLAMETTE VALLEY...THE
LOWER COLUMBIA...AND THE INTERSTATE 5 CORRIDOR IN SOUTHWEST
WASHINGTON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WIND
ADVISORY. 

THE COLD FRONT WHICH WAS PRODUCING GUSTY SOUTH WINDS FOR THE
INTERIOR LOWLANDS IS WEAKENING AND MOVING EAST INTO THE CASCADES.
WHILE WINDS ARE STILL GUSTING LOCALLY TO 30 TO 35 MPH THIS
EVENING...GUSTS TO 45 MPH ARE NO LONGER OCCURRING. THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED.


$$

WEAGLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Feb 12, 2:45 PM PST, 1 hour 3 minutes earlier.

Area forecast discussion, Feb 12, 2:45 PM PST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
245 PM PST SAT FEB 12 2011

.SYNOPSIS.. A SLOW MOVING BUT QUITE VIGOROUS PACIFIC FRONTAL SYSTEM
WILL MOVE ONTO THE COAST IN THE LATE AFTERNOON AND EARLY EVENING...
AND MOVE SOUTH THROUGH THE INLAND AREAS OVERNIGHT. THIS FRONT WILL
BRING A BOUT A RATHER STRONG WINDS TO THE COAST THROUGH THIS
EVENING...WITH RAIN ACROSS THE AREA AND SNOW UP IN THE CASCADES...
LOCALLY HEAVY NORTH. THIS FRONT WILL LIFT BACK NORTH AS A WARM FRONT
ON SUNDAY AND SUNDAY NIGHT AHEAD OF THE NEXT DEVELOPING SYSTEM. THIS
STRONG SYSTEM WILL PUSH A FRONT ONTO THE COAST LATER MONDAY AND
ONSHORE MONDAY NIGHT...WITH HIGH WINDS POSSIBLE ALONG THE COAST AND
WINDY CONDITIONS ELSEWHERE. SNOW LEVELS WILL BRIEFLY DROP TONIGHT AND
SUNDAY...THEN RISE BACK SUNDAY NIGHT BEFORE CRASHING DOWN MONDAY
NIGHT THROUGH MUCH OF THE COMING WEEK BEHIND THE STRONG MONDAY NIGHT
COLD FRONT AND DUE TO THE ASSOCIATED COLD UPPER TROUGH THAT WILL
LINGER THROUGH MUCH OF THE COMING WEEK.
&&

.SHORT TERM...A QUITE STRONG PACIFIC COLD FRONT WAS JUST OFFSHORE
ALONG THE WASHINGTON AND NORTH OREGON COASTS THIS AFTERNOON...AND
WILL SAG SOUTH ACROSS SOUTHWEST WASHINGTON AND NORTHWEST OREGON
TONIGHT. THIS SYSTEM IS QUITE VIGOROUS...WITH HIGH END GALE FORCE
WINDS ALONG THE COAST. THE LOW LEVEL WIND STRUCTURE AND MAGNITUDE
WILL BE CLOSE TO HIGH WIND CRITERIA...AND ISSUED A COASTAL HEADLAND
AND BEACH HIGH WIND WARNING EARLIER THIS AFTERNOON. THE WINDS WILL
DROP ON THE SOUTH WASHINGTON COAST BY AROUND 7 PM...THE NORTH OREGON
COAST BY AROUND 8 PM...AND THE CENTRAL OREGON COAST BY 10 PM ONCE THE
FRONT MOVES ONSHORE.

SNOW LEVELS DROP THIS EVENING IN THE SOUTH WASHINGTON AND NORTH
OREGON CASCADE ZONES AND ISSUED A WINTER WEATHER ADVISORY FOR SNOW
EARLIER TODAY THAT IS VALID FOR TONIGHT MAINLY FOR ELEVATIONS ABOVE
THE PASSES. THE PRECIPITATION DWINDLES FROM THE NORTH LATE TONIGHT
AND EARLY SUNDAY AS THE FRONT SAGS SOUTH...THEN INCREASES AGAIN
SUNDAY AFTERNOON AND EVENING AS THE FRONT LIFTS NORTH AS A WARM FRONT
AHEAD OF THE NEXT DEVELOPING SYSTEM.

THE PRECIPITATION DWINDLES AGAIN LATER SUNDAY NIGHT AND EARLY MONDAY
AS THE WARM FRONT LIFTS NORTH OF OUR AREA...THEN INCREASES THE
REMAINDER OF MONDAY AND MONDAY NIGHT AS THE FRONT BECOMES A STRONG
COLD FRONT AND PUSHES ONSHORE AGAIN. THE MODELS ARE AGAIN INDICATING
A STRONG SURFACE LOW WITH THIS FRONT THAT COULD LEAD TO HIGH WIND
ALONG THE COAST AND WINDY CONDITIONS ELSEWHERE. THE SNOW LEVEL DROPS
DRAMATICALLY MONDAY NIGHT AND TUESDAY...REACHING INTO THE ELEVATIONS
OF THE HIGHER COAST RANGE AND THE CASCADE FOOTHILLS TUESDAY. THERE IS
A GOOD SHOT AT ADVISORY AMOUNTS IN THE CASCADES WITH THIS FRONT
MONDAY NIGHT INTO TUESDAY. HAVE CONTINUED THE SPECIAL STATEMENT FOR
WEATHER MONDAY AND BEYOND. TOLLESON

.LONG TERM...A GOOD SHORT WAVE LIFTS NORTH OVER THE AREA TUESDAY
BEHIND THE MONDAY NIGHT FRONT...THEN SEVERAL SHORT WAVES ROTATE
AROUND THE MAIN UPPER LOW BEFORE IT DIGS SOUTH TOWARD CALIFORNIA AND
THE WHOLE THING MOVES ONSHORE LATE IN THE WEEK. THUS A THE EXTENDED
PERIOD FORECAST IS LARGE BROAD BRUSHED WITH SHOWERS AND LOW SNOW
LEVELS FOR NOW. TOLLESON
&&

.AVIATION...GUSTY WINDS ALONG THE COAST WILL ACCOMPANY A FRONTAL
PASSAGE TONIGHT. CLOUDS WILL GRADUALLY LOWER INTO THE NIGHT WITH
MVFR CIGS AND MAYBE SOME IFR VIS/CIGS IN COASTAL AREAS. INLAND SHOULD
REMAIN VFR THROUGH ABOUT 01Z THEN INCREASING CHANCES FOR MVFR CIGS
WITH RAIN SPREADING TO THE INTERIOR...BETWEEN 00Z AND 03Z. FRONT
WILL PUSH ACROSS REGION LATER THIS EVENING...BUT INCREASED ONSHORE
FLOW WILL MAINTAIN MVFR CIGS THROUGH MOST OF TONIGHT.

KPDX AND APPROACHES...VFR...THOUGH CIGS LOWER TO LOW VFR BY 23Z.
AFT 01Z...EXPECT RAIN AND MVFR CIGS TO INCREASE. THE FRONT WILL
MOVE ACROSS OPS AREA AROUND 05Z. THEN WILL SEE CIGS BREAK
UP...WITH MIX OF MVFR AND LOWER VFR CIGS...THOUGH MOSTLY LOW VFR.
WOLFE
&&

.MARINE...S WINDS 30 TO 40 KT WITH GUSTS TO 55 KT AND LOCAL GUSTS
TO 60 KT. WIND SHOULD BEGIN TO EASE AFTER THE FRONTAL PASSAGE
THIS EVENING AROUND 8 PM AND TURN MORE W TO SW. BRIEF LULL IN
WEATHER FOR SUN AND EARLY MON BUT YET ANOTHER ROUND OF S GALES
EXPECTED LATER MON AND AGAIN TUE AS TWO MORE LOWS FORM AND MOVE
ACROSS THE NE PAC INTO THE PAC NW.

SEAS SHOULD RISE INTO THE UPPER TEENS TO LOWER TWENTIES WITH A LOT
OF WIND GENERATED SEAS WHICH WILL QUICKLY FALL OFF TOMORROW
MORNING BACK TO 15 FT.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR CENTRAL
     OREGON COAST-NORTH OREGON COAST.

     WINTER WEATHER ADVISORY ABOVE 4500 FEET UNTIL 2 AM PST SUNDAY
     FOR NORTH OREGON CASCADES.

WA...HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR SOUTH
     WASHINGTON COAST.

     WINTER WEATHER ADVISORY ABOVE 4000 FEET UNTIL 2 AM PST SUNDAY
     FOR SOUTH WASHINGTON CASCADES.

PZ...STORM WARNING UNTIL 9 PM PST THIS EVENING FOR COASTAL WATERS
     FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-WATERS
     FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM.

     GALE WARNING UNTIL 10 PM PST THIS EVENING FOR COASTAL WATERS
     FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-WATERS FROM
     CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 4 AM
     PST SUNDAY.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Feb 12, 5:42 AM PST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
542 AM PST SAT FEB 12 2011

ORZ001-002-WAZ021-131645-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
542 AM PST SAT FEB 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STRONG SYSTEM WILL ARRIVE EARLY NEXT WEEK. EXPECT ANOTHER
ROUND OF HEAVY RAIN LATER MONDAY NIGHT AND TUESDAY...WITH STRONG
GUSTY SOUTH WINDS THAT COULD REACH 60 TO 65 MPH ON THE OPEN
BEACHES AND EXPOSED COASTAL HEADLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

ORZ003>009-WAZ020-022-023-039-040-131645-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
WILLAPA HILLS-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
542 AM PST SAT FEB 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

ORZ010>014-WAZ019-131645-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-
542 AM PST SAT FEB 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING FRONT WILL DROP SNOW LEVELS FROM 6000 FEET EARLY
THIS MORNING DOWN TO 4000 FEET BY LATE THIS EVENING. SOME
ACCUMULATIONS ARE EXPECTED...BUT HEAVIEST WILL FALL WELL ABOVE THE
PASSES WHERE 1 TO 2 FEET OF SNOW ARE EXPECTED TONIGHT
THROUGH SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT STRONG SYSTEM WILL ARRIVE EARLY NEXT WEEK...WITH MORE
RAIN AND SNOW. BEHIND THE COLD FRONT...COLDER AIR AND SNOW SHOWERS
WILL PUSH INTO THE CASCADES. SNOW LEVELS WILL PLUMMET DOWN TO 2000
FEET BY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ210-250-255-270-275-131645-
COLUMBIA RIVER BAR-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
542 AM PST SAT FEB 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG FRONT OVER THE COASTAL WATERS WILL BRING GALE FORCE WINDS TODAY
AND EARLY TONIGHT. SEE PDXCWFPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STRONG FRONT OVER THE COASTAL WATERS WILL BRING ANOTHER
ROUND OF SOUTHERLY GALES MONDAY INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Feb 12, 10:24 AM PST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
1024 AM PST SAT FEB 12 2011

ORZ001>014-WAZ019>023-039-040-132000-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...VERNONIA...JEWELL...TRASK...
GRANDE RONDE...TIDEWATER...SWISSHOME...ST. HELENS...CLATSKANIE...
HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...SALEM...
MCMINNVILLE...DALLAS...EUGENE...CORVALLIS...ALBANY...HOOD RIVER...
CASCADE LOCKS...MULTNOMAH FALLS...SANDY...
SILVER FALLS STATE PARK...SWEET HOME...GOVERNMENT CAMP...
DETROIT...SANTIAM PASS...VIDA...LOWELL...COTTAGE GROVE...
MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...PARKDALE...ODELL...
COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS...FRANCES...
RYDERWOOD...RAYMOND...LONG BEACH...CATHLAMET...LONGVIEW...KELSO...
CASTLE ROCK...STEVENSON...SKAMANIA...VANCOUVER...BATTLE GROUND...
WASHOUGAL...TOUTLE...ARIEL...COUGAR
1024 AM PST SAT FEB 12 2011

...A RETURN TO A MORE ACTIVE WEATHER PATTERN OVER SOUTHWEST
WASHINGTON AND NORTHWEST OREGON HAS BEGUN AND WILL CONTINUE
THROUGH MOST OF NEXT WEEK...

AFTER A RELATIVELY BENIGN WEATHER PERIOD THAT HAS LULLED THE AREA
IN TRANQUILITY...MOTHER NATURE WILL SHAKE THINGS UP AGAIN.

THE FIRST IN A SERIES OF POTENT WEATHER SYSTEMS WAS ALREADY
BEGINNING TO SPREAD INTO SOUTHWEST WASHINGTON AND NORTHWEST OREGON
TODAY. THIS FIRST FRONT HAS ALREADY CAUSED WINDS TO INCREASE ALONG
THE SOUTH WASHINGTON AND NORTH AND OREGON COASTS SATURDAY MORNING...
AND GUSTS TO BETWEEN 45 AND 55 MPH ALONG COASTAL HEADLANDS AND
BEACHES ARE POSSIBLE SATURDAY AFTERNOON AND EVENING.

RAIN WILL SPREAD ONTO THE COAST SATURDAY AFTERNOON AND EARLY
EVENING...THEN SPREAD INLAND MAINLY IN THE EVENING HOURS. SNOW
LEVELS WILL LOWER IN THE SOUTH WASHINGTON AND NORTH OREGON
CASCADES BUT REMAIN JUST ABOVE THE PASSES. SNOW ADVISORY AMOUNTS
ARE POSSIBLE AT THE HIGHER ELEVATIONS OF THE SOUTH WASHINGTON AND
NORTH OREGON CASCADES.

THE FRONT WILL MOVE SOUTH LATE SATURDAY NIGHT AND EARLY SUNDAY...
THEN LIFT BACK NORTH SUNDAY AFTERNOON AND SUNDAY NIGHT AS A WARM
FRONT WITH ANOTHER ROUND OF RAIN AND RISING SNOW LEVELS.

THE RAINFALL THIS WEEKEND WILL BE MORE THAN SOUTHWEST WASHINGTON
AND NORTHWEST OREGON HAS SEEN IN A COUPLE OF WEEKS AND WILL CAUSE
SOME RIVER RISES...BUT NO FLOODING IS EXPECTED.

ANOTHER POTENT FRONT WILL APPROACH MONDAY AND MOVE THROUGH
SOUTHWEST WASHINGTON AND NORTHWEST OREGON MONDAY NIGHT. THIS
WILL PRODUCE MORE VALLEY RAIN AND POSSIBLY HIGH WIND ALONG THE
COAST MONDAY AFTERNOON AND MONDAY NIGHT. SNOW LEVELS WILL LOWER
INTO THE COASTAL MOUNTAINS AND CASCADE FOOTHILLS TUESDAY. THE
ASSOCIATED COLD UPPER LEVEL TROUGH WILL THEN BE OVER THE AREA
THROUGH AT LEAST WEDNESDAY AND THURSDAY FOR MORE SHOWERS AND
RATHER LOW SNOW LEVELS. THE SNOW LEVELS MAY POSSIBLY LOWER TO
AROUND 1000 FEET OR SO. ACCUMULATIONS ARE NOT EXPECTED AT THE
VALLEY FLOOR DUE TO THE LOW LEVEL WIND FLOW BEING ONSHORE.

STAY TUNED FOR FURTHER UPDATES AND THE LATEST FORECASTS AS THE
WEATHER TURNS MORE ACTIVE...AND AS THE TIMING AND INTENSITY OF THE
EXPECTED SYSTEMS BECOMES MORE CERTAIN. THOSE WITH TRAVEL PLANS
OVER THE CASCADES SHOULD BE PREPARED FOR WINTRY DRIVING
CONDITIONS DEVELOPING.

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 10:08 AM PSTWinter Weather AdvisoryPQR16 hr
Feb 12, 1:36 PM PSTHigh Wind WarningPQR8 hr
Feb 12, 2:22 PM PSTStorm WarningPQR5 hr

Nearby

Wind Advisories in Oregon, 2011Wind Advisories in Washington, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.